Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 73, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Sep 28, 2006, 3:47 PM EDT for 4 counties in Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2006, 3:47 PM EDT (19:47 UTC)
- Expired
- Sep 28, 2006, 7:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 100 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 281947 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 347 PM EDT THU SEP 28 2006 FLZ041-044>046-144-282300- /O.NEW.KMLB.FW.W.0073.060928T1947Z-060928T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE- 347 PM EDT THU SEP 28 2006 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. MANY OBSERVATION SITES HAVE ALREADY HAD 2-3 HOURS OF RH VALUES BELOW 35 PERCENT...AND WITH SEVERAL HOURS OF DAYTIME HEATING REMAINING... MORE THAN 4 HOURS OF LOW RH VALUES WILL OCCUR ACROSS MOST OF THE AREA. $$ RL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Sep 28, 3:00 PM EDT, 47 minutes earlier.
Area forecast discussion, Sep 28, 3:00 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 300 PM EDT THU SEP 28 2006 .DISCUSSION... TONIGHT... MID-UPPER LEVEL TROUGH AXIS WILL CROSS THE PENINSULA OVERNIGHT. AS ASSOCIATED JET MAXIMA LIFTS NORTHEAST OVER ATLANTIC... BAND OF CIRRUS WILL SETTLE SOUTHWARD AND THEN OFFSHORE THIS EVENING. WITH THE DRY AIRMASS IN PLACE AND LIGHT OFFSHORE WINDS...MINS TONIGHT WILL FALL INTO THE 60S AREAWIDE...5-7 DEGREES BELOW CLIMO. HAVE UNDERCUT MAV MOS MINS SLIGHTLY GIVEN RECENT WARM BIAS. FORECAST MINS FOR DAB/MCO/MLB/VRB ALL PLUS/MINUS ONE DEGREE OF RECORD MINS FOR THE DATE. FRI-SUN... POSITIVE PNA PATTERN OVER THE CONUS WILL GENERATE A STRONG MERIDIONAL FLOW OVER NATIONS MIDSECTION THROUGH 00Z SUN. THIS IN TURN WILL DRIVE THE COLD FRONT PUSHING THROUGH THE LWR MS VALLEY INTO THE FL PANHANDLE BY 12Z FRI...AND THE PENINSULA BY 00Z SAT. THERE...IT WILL REINFORCE THE STALLED AND DISSIPATING FRONTAL OVER THE SRN PENINSULA...NOW MORE OF A THETA-E BNDRY THAN A TRUE FRONT. THE AIRMASS OVER THE PENINSULA IS FAR TOO DRY TO SUPPORT ANY PRECIP. FURTHERMORE...THE APPROACHING FRONT WILL PUSH THROUGH THE CWA BEFORE A RETURN FLOW OF ANY SIGNIFICANT DURATION CAN ESTABLISH ITSELF ACROSS THE LCL AREA. WINDS EVENTUALLY WILL WORK THEIR WAY AROUND TO THE NE AS THE RIDGE AXIS BEHIND THE FRONT WORKS ITS WAY INTO THE DEEP SOUTH...BY OR ABOUT 12Z SUN. THE INCREASING NE FLOW MAY ALLOW ENOUGH MOISTURE TO CREEP BACK INTO THE SRN CWA TO SUPPORT ISOLD SHRAS...BUT THE AIRMASS STILL WILL BE TOO DRY FOR ANY SIGNIFICANT RAINFALL TO OCCUR. WILL BRING SMALL POPS BACK INTO THE FCST ON SUN/SUN NIGHT...NOTHING HIGHER THAT 20% COVERAGE. PERSISTENT WRLY FLOW ACROSS THE PENINSULA SHOULD ALLOW THE COOLEST AIR COOLEST AIR BEHIND THE FRONT TO PASS THE FL PENINSULA BY TO THE N...BUT ENOUGH COOL AIR WILL FILTER INTO THE STATE TO KEEP TEMPS AOB CLIMO THROUGH THE FIRST PART OF THE WEEKEND. DEVELOPING ONSHORE FLOW ON SUN WILL ALLOW TEMPS TO REBOUND BACK TO NEAR CLIMO BY EARLY NEXT WEEK. MON-THU... CONTINENTAL RIDGE WILL SLOWLY PUSH OFF THE SE COAST...KEEPING THE WX PATTERN RELATIVELY DRY AND STABLE THRU THE MIDDLE OF NEXT WEEK. DEEPENING AND PERSISTENT ERLY FLOW WILL RESULT ACROSS THE CWA GIVEN THE FCST POSITION OF THE RIDGE. THIS WILL REQUIRE LOW END POPS OVER THE COASTAL SXNS...BUT NOTHING GREATER THAN 20%. MODIFIED OCEAN AIR WILL KEEP TEMPS NEAR CLIMO THRU MOST OF THE WEEK. && .MARINE... OFFSHORE FLOW AROUND 10 KT WILL CONTINUE OVERNIGHT IN ADVANCE OF REINFORCING FRONTAL TROUGH. SEAS 1-2 FT NEARSHORE AND 2-3 FT OFFSHORE. NO HIGHLIGHTS ANTICIPATED THRU THE WEEKEND. N/NWRLY WINDS WILL SHIFT TO THE E/NE BY 12Z SAT AND REMAIN FAIRLY STEADY THROUGH THE MIDDLE OF NEXT WEEK. DLM RIDGE IS EXPECTED TO PUSH OFF THE SE COAST BY EARLY NEXT WEEK...TIGHTENING THE PGRAD ENOUGH TO SUPPORT 20KT SFC/BNDRY LYR FLOW. && .AVIATION... VFR EXCEPT FOR POSSIBLE LOCAL MVFR MIST TOWARDS DAYBREAK FRI. && .CLIMATE...RECORDS MINS FOR SEP 29 BELOW. DAB...61 (1962) MCO...63 (1962) MLB...64 (1983) VRB...63 (1983) && .PRELIMINARY POINT TEMPS/POPS... DAB 62 84 64 85 / 0 0 0 0 MCO 64 89 65 89 / 0 0 0 0 MLB 63 86 67 86 / 0 0 0 0 VRB 62 85 70 86 / 0 0 0 0 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SPRATT LONG TERM....BRAGAW
Hazardous weather outlook, Sep 28, 1:49 PM EDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 149 PM EDT THU SEP 28 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 282115- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 149 PM EDT THU SEP 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH NEXT WEDNESDAY. LIGHTNING STORMS ARE NOT FORECAST THROUGH THE MIDDLE OF NEXT WEEK. INCREASING EASTERLY FLOW DUE TO STRONG HIGH PRESSURE BUILDING ALONG THE EASTERN SEABOARD NORTH OF FLORIDA WILL ALLOW WINDS AND SEAS TO BUILD OVER THE NEAR SHORE ATLANTIC MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SPRATT
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.